Alert archive / Florida / Wind Advisories in 2022
Wind Advisory 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Nov 10, 2022, 10:00 PM EST for 5 counties in Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2022, 10:00 PM EST (03:00 UTC)
- Expired
- Nov 11, 2022, 2:34 AM EST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Franklin County, FL, Jefferson County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973 WWUS72 KTAE 110300 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 1000 PM EST Thu Nov 10 2022 ALZ065>069-FLZ007>014-108-112-114-110400- /O.CAN.KTAE.WI.Y.0008.000000T0000Z-221111T1200Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- South Walton-Coastal Bay-Coastal Gulf- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville, Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, and Saint Joe Beach 1000 PM EST Thu Nov 10 2022 /900 PM CST Thu Nov 10 2022/ ...WIND ADVISORY IS CANCELLED... Winds will continue to gradually decrease. $$ FLZ115-118-127-128-134-111000- /O.NEW.KTAE.WI.Y.0009.221111T0300Z-221111T1000Z/ Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor- Coastal Dixie- Including the cities of Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, and Suwannee 1000 PM EST Thu Nov 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Southwest winds 15 to 30 mph with gusts of 30 to 40 mph, strongest at the coast. * WHERE...Coastal Franklin, Coastal Jefferson, Coastal Wakulla, Coastal Taylor and Coastal Dixie Counties. * WHEN...Until 5 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 26 to 39 mph are expected for at least 2 hours, or gusts between 40 to 57 mph for any length of time are possible. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
433 WWUS72 KTAE 110734 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 234 AM EST Fri Nov 11 2022 FLZ115-118-127-128-134-110845- /O.CAN.KTAE.WI.Y.0009.000000T0000Z-221111T1000Z/ Coastal Franklin-Coastal Jefferson-Coastal Wakulla-Coastal Taylor- Coastal Dixie- Including the cities of Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, and Suwannee 234 AM EST Fri Nov 11 2022 ...WIND ADVISORY IS CANCELLED... Reporting stations along the coast are observing wind speeds of less than 25 mph. Therefore, the wind advisory has ended. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Nov 10, 6:09 PM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 10, 6:09 PM EST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
609 PM EST Thu Nov 10 2022
...New AVIATION...
.NEAR TERM...
(Through Friday)
Issued at 426 PM EST Thu Nov 10 2022
It has been a pretty active afternoon as strong winds from Tropical
Storm Nicole with frequent tropical storm force gusts (39+ mph) have
resulted in multiple reports of downed trees and powerlines with
some power outages across various portions of the Tri-state area.
The highest wind reading thus far was a sustained 47 mph (gust to
52) at Horseshoe Beach earlier this morning.
Rainy and windy conditions persist through tonight as Tropical Storm
Nicole traverses the region. As of the 4PM EST NHC Advisory, the
center of Nicole was located near the southeast FL Big Bend coast
while moving northwest. An eventual north to northeast recurvature
is expected over the next 12 hours or so. The best potential for
continued tropical storm force winds/gusts appear to be in the
eastern Big Bend into adjacent southwest GA along that portion of
the I-10/lower I-75 corridor as the northside of Nicole's center of
circulation moves through roughly between 4PM and 9PM EST. A
secondary wind surge is possible on the backside of Nicole's center
around the GA/FL border near the interstates around midnight.
Conditions look to improve by Friday morning. Tropical Storm
Warnings in the FL Big Bend/southwest GA, and Wind Advisories in the
FL Panhandle/southeast AL remain in effect.
On the Storm Surge front, Nicole's center staying off to the east of
coastal Apalachee Bay has prompted a slight decrease in the forecast
inundation values: now 2-4 ft from Ochlockonee River to Suwanee
River and 1-2 ft from Ochlockonee River to Indian Pass. The former
resulted in a drop of the Storm Surge Watch while a Storm Surge
Warning remains in effect for the latter. Best potential for these
inundation values to be realized is tonight and tomorrow morning
when establishing onshore flow coincides with high tides.
In terms of precipitation, very high rain chances hold firm areawide
through tonight before shifting northeast towards I-75, in response
to Nicole pulling away from the region. Lingering light to moderate
rain is possible elsewhere from moist southwest flow in place. Dry
weather takes over by Friday evening. High temperatures are forecast
to be in the 70s (isolated 80) while lows merely drop into the 60s.
&&
.SHORT TERM...
&&
.LONG TERM...
&&
.AVIATION...
(00Z TAFS)
Issued at 604 PM EST Thu Nov 10 2022
Rain and MVFR to IFR conditions are currently being observed
across the area at all terminals. Gusty winds at all TAF sites
and low level wind shear at ABY, TLH, and VLD are also being
observed. Some gusts in these areas and along and near the track
of Nicole could be on the order of 30-40 knots. Low level wind
shear has been added for ABY, VLD, and TLH as the center of Nicole
continues to move through the area today and into this evening.
Expect MVFR to IFR CIGS to linger at all terminals through much of
the TAF period, with VFR conditions looking to return by 00z
Saturday.
&&
.MARINE...
Issued at 426 PM EST Thu Nov 10 2022
At 4 PM EST, the center of Tropical Storm Nicole was located about
80 miles southeast of St Marks and was moving northwest AT 15 mph.
Nicole pass northwest through Apalachee Bay this evening. Nicole is
producing a large area of tropical storm force winds, which will
continue across the waters tonight, and diminish Friday morning as
Nicole exits. In Nicole's wake, winds and seas will remain elevated
through Friday, with Small Craft Advisory-level conditions. More
tranquil boating conditions will settle in on Saturday, before a
cold frontal passage leads to northwest winds approaching 20 knots
Saturday Night into Sunday. Thereafter, more tranquil boating
conditions are anticipated early next week under easterly flow.
&&
.FIRE WEATHER...
Issued at 426 PM EST Thu Nov 10 2022
Wetting rain from Tropical Storm Nicole precludes fire concerns
today. Lingering light to moderate rain gets confined mainly to the
I-75 corridor tomorrow as Nicole lifts north/northeast through the
region while west to southwest winds gradually decrease. Drier
weather is expected this weekend with a cold front looking to pass
through the Tri-state area Saturday into Sunday. Widespread min RH
values dip into the 30s after frontal passage, which are above
critical thresholds. Northwest winds prevail in the latter part of
the period.
&&
.HYDROLOGY...
Issued at 426 PM EST Thu Nov 10 2022
Widespread light to moderate rain from Tropical Storm Nicole is
ongoing this afternoon. Rainbands will continue to spread across the
Tri-state area through tonight with pockets of heavy rainfall
remaining possible. Localized flooding cannot be ruled out from
training bands and/or high rates over a short duration. Otherwise,
forecast amounts through Saturday are 1-2.5" (isolated higher).
These values do not warrant hydrological concerns and given the
prolonged dry conditions dating back to early September, this
precipitation is likely to be more beneficial than harmful.
Drier weather is expected in the wake of Nicole's departure heading
into the weekend with the next best chances for rain on Tuesday when
a weather system approaches from the west.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 78 61 80 / 90 50 0 0
Panama City 63 77 65 77 / 90 10 0 10
Dothan 62 76 58 75 / 100 20 0 10
Albany 64 73 58 76 / 100 90 0 10
Valdosta 66 77 61 78 / 90 90 0 0
Cross City 67 80 63 80 / 90 60 0 0
Apalachicola 65 77 65 78 / 80 20 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 AM EST Friday for FLZ007>014-108-112-114.
Tropical Storm Warning for FLZ015>019-026>029-034-115-118-127-
128-134.
High Rip Current Risk through Friday evening for FLZ108-112-114-
115.
Storm Surge Warning for FLZ118-127-128-134.
GA...Tropical Storm Warning for GAZ120>131-142>148-155>161.
AL...Wind Advisory until 7 AM EST Friday for ALZ065>069.
GM...Tropical Storm Warning for GMZ730-752-755-765-772-775.
Gale Warning until 1 AM EST Friday for GMZ750-770.
&&
NEAR TERM...IG3
SHORT TERM...IG3
LONG TERM....IG3
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...IG3
HYDROLOGY...IG3In the hours before
Local storm report, Nov 10, 8:04 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TROPICAL STORM 2 N REMERTON 30.87N 83.31W
11/10/2022 LOWNDES GA UTILITY COMPANY
GEORGIA POWER OUTAGE MAP SHOWS 238 CUSTOMERS
WITHOUT POWER ALONG JERRY JONES DRIVE NEAR
LAKE DRIVE.
&&
DVDLocal storm report, Nov 10, 8:08 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
808 PM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TROPICAL STORM LENOX 31.28N 83.47W
11/10/2022 COOK GA UTILITY COMPANY
COLQUITT EMC OUTAGE MAP SHOWS 831 CUSTOMERS
WITHOUT POWER IN THE LENOX AREA.
&&
DVDLocal storm report, Nov 10, 8:23 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 PM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TROPICAL STORM 5 SW MOODY AFB 30.93N 83.25W
11/10/2022 LOWNDES GA UTILITY COMPANY
COLQUITT EMC OUTAGE MAP SHOWS 282 CUSTOMERS
WITHOUT POWER BETWEEN VALDOSTA AND MOODY AIR
FORCE BASE.
&&
DVDLocal storm report, Nov 10, 9:02 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
902 PM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TROPICAL STORM 3 NE COOL SPRING 31.27N 83.57W
11/10/2022 COLQUITT GA UTILITY COMPANY
COLQUITT EMC SHOWS 884 CUSTOMERS WITHOUT
POWER IN NORTHEASTERN COLQUITT COUNTY.
&&
DVDLocal storm report, Nov 10, 9:04 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
904 PM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TROPICAL STORM 3 NNE POWELLTOWN 31.45N 83.76W
11/10/2022 WORTH GA LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ON PINE FOREST ROAD
WITH PARTIAL ROADWAY BLOCKAGE.
&&
DVDLocal storm report, Nov 10, 9:11 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 PM EST THU NOV 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TROPICAL STORM 1 NW TIFTON 31.47N 83.52W
11/10/2022 TIFT GA UTILITY COMPANY
GEORGIA POWER OUTAGE MAP SHOWS A POWER
OUTAGE TO 48 CUSTOMERS NEAR FULWOOD BLVD.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 9:56 PM EST | Small Craft Advisory | TAE | 20 hr | |
| Nov 10, 10:04 PM EST | Coastal Flood Advisory | TAE | Dixie, Jefferson, Taylor, Wakulla | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.